Severe Cough....Please Read!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

debsonline2
Regular Member


Date Joined Aug 2006
Total Posts : 33
   Posted 9/4/2006 7:47 PM (GMT -7)   
confused  about 1 month ago I started getting a slight cough. Got worse so went to the Doc.  He thought that it cold be whooping cough.  Gave me a 5 day Zpac. By day 5 I was running 101 temp, had completely lost voice and felt awful.  Back to Doc.  Said bronchitis....verge of pneumonia.  Gave 10 days Levaquin still coughing!  Tussionex doesnt help, albuterol doesnt help.  totally miserable.  Went to pulmonologist.  HE thinks it is all asthma related.  (NEVER had this happen before)  Started me on 10 days of prednisone...boy I really hate that.  40mgs 4days, 30 3days, 20 2days 10 1 day.  Now on day 4 and STILL coughing.  REALLY BAD.  Have pulled muscles in my ribs and have thrown up numberous times from coughing til I gag.  Well at least I wont have to worry about prednisone weight gain...I cant keep much down!  I am really starting to worry that this could be some type of allergy to Byetta since it started 4-6 weeks after starting.  Called Byetta help line...no help at all...said to "ask my doctor" nono
Doctor hasnt got a clue...never heard of anything like this before...which would be so typical for me! 
I have posted questions in a few different places regarding this situation and sorry to keep asking but I am freaking out here and in alot of pain.  Anybody ever heard of anything like this with byetta or any other meds?  I also take 2000 metformin, 4mg avandia, 20mg benicar and 20/10 vytorin.  Thanks for any input!!

Edi
New Member


Date Joined Sep 2006
Total Posts : 2
   Posted 9/5/2006 12:20 AM (GMT -7)   

I just heard from a friend that he had the same problem for a little over a year and no one could figure out where it came from.  Finally he figured out it started just a short time after he started on one of his insulins (he said what it was but I've forgotten it - sorry).  He said he changed his insulin and lo and behold his cough went away and it hasn't come back since. 

It wouldn't hurt to try it.  Hope this helps. 



Claire-Bear
Regular Member


Date Joined Oct 2005
Total Posts : 242
   Posted 9/5/2006 1:14 AM (GMT -7)   

Hi,

Sorry you're in so much pain! 

Please read ALL of this link:

http://healthlibrary.epnet.com/GetContent.aspx?token=1baaea3c-d4f5-4e14-8429-e3b3e1add7a7&chunkiid=117511

this is some of it:

Exenatide

(ex EN a tide)


U.S. Brand Names

Byettaâ„¢

Pharmacologic Category

Antidiabetic Agent, Incretin Mimetic

Reasons not to take this medicine
  • If you have an allergy to exenatide or any other part of this medicine.
  • Tell healthcare provider if you are allergic to any medicine. Make sure to tell about the allergy and how it affected you. This includes telling about rash; hives; itching; shortness of breath; wheezing; cough; swelling of face, lips, tongue, or throat; or any other symptoms involved.
Reasons to call healthcare provider immediately
  • If you suspect an overdose, call your local poison control center immediately or dial 911.
  • Signs of a life-threatening reaction. These include wheezing; chest tightness; fever; itching; bad cough; blue skin color; fits; or swelling of face, lips, tongue, or throat.
  • Signs or symptoms of infection. These include a fever of 100.5 degrees or higher, chills, severe sore throat, ear or sinus pain, cough, increased sputum or change in color, painful urination, mouth sores, wound that will not heal, or anal itching or pain.
  • Very low blood sugar or very high blood sugar.
  • Severe nausea or vomiting.
  • Any rash.
  • No improvement in condition or feeling worse.

Please don't panic as I'm sure this only applies to very suden coughs and not those that are long running, but speak to your doctor when you get a chance.

Claire  xx

<!-- Edit -->

Post Edited (Claire-Bear) : 9/5/2006 9:23:42 AM (GMT-6)


Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 9/5/2006 7:48 AM (GMT -7)   
Debs,
I had pneumonia about 15 years ago and it brought on a severe case of asthma out of the blue. Even after the infection was gone I was still coughing. I was doing what you are doing... coughing my guts out. Dr put me on some kind of lung pill (which I believe is no longer available and I can't remember the name of...) that helped with my breathing and I was on an inhaller 4 times a day for literally months. Even now my asthma starts with coughing, not wheezing. I very seldom have a wheezing attack, mostly just start coughing until I throw up and wet myself. It's horrible. See if you can get the doc to prescribe a cough medicine with a dextromethorphan/codeine combo. That will usually knock out the cough when nothing else will. And call your pulmonologist's office and tell them you are still coughing really bad.
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross


debsonline2
Regular Member


Date Joined Aug 2006
Total Posts : 33
   Posted 9/5/2006 9:53 AM (GMT -7)   
Thank you all so much for the info and the support. I have already called the pulmonologist back and am waiting to hear from him. I am really glad that this forum is here!!

Claire-Bear
Regular Member


Date Joined Oct 2005
Total Posts : 242
   Posted 9/6/2006 1:38 AM (GMT -7)   
Let us know how you get on!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:57 AM (GMT -7)
There are a total of 2,735,780 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
143 Guest(s), 4 Registered Member(s) are currently online.  Details
Heatheranne87, Job_the_Phoenix, Lymiemomster, Steve n Dallas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer